MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV251T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shunt assistant (#f251t) was implanted and later combined wit another progav 2.0 shut system on an unspecified date.According to the complainant, the shunt system caused an underdrainage.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained device was returned to the manufacturer for evaluation.This particular valve was sent additionally to rm (b)(4) cc400709572.Prior to receiving the originally reported shunt system, we had no knowledge of this shunt assistant.Rm (b)(4) cc400709572 is reported with medwatch no.: 3004721439-2025-00149.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has indicated that the progav 2.0 valve (rm (b)(4) has a blockage and that the shunt assistant is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in vertical/ or both the horizontal as well as the vertical positions.The results show that the valve is operating within the accepted tolerance in both positions.Internal inspection: after dismantling of the valve, deposits were found.Results: based on our investigation results, we can determine visible deposits in the shunt assistant.The deposits had no effect upon the specifications at the time of the examination.The valve operated within all specifications.Organic material in the csf can temporarily influence the function and are known side effects in hydrocephalus therapy.The examination of the return has been completed with the drafting of this report.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key22284332
Report Number3004721439-2025-00166
Device Sequence Number15676671
Product Code JXG
UDI-Device Identifier04041906113209
UDI-Public4041906113209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV251T
Device Catalogue NumberFV251T
Device Lot Number20031092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale
Patient Weight17 KG